Alert archive / Louisiana / Special Weather Statements in 2017
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Apr 11, 2017, 12:21 AM CDT for Lincoln Parish, Union Parish, Louisiana; Union County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2017, 12:21 AM CDT (05:21 UTC)
- Expired
- Apr 11, 2017, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
Counties Union County, AR, Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted.
995
WWUS84 KSHV 110521
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
1221 AM CDT TUE APR 11 2017
ARZ073-LAZ005-006-014-110600-
Union AR-Lincoln LA-Ouachita LA-Union LA-
1221 AM CDT TUE APR 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY...UNION...
NORTHERN OUACHITA AND CENTRAL LINCOLN PARISHES UNTIL 100 AM CDT...
At 1221 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of El Dorado to 10 miles
north of Grambling. Movement was northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Ruston, El Dorado, Grambling, Norphlet, Huttig, Swartz, Farmerville,
Bernice, Sterlington, Strong, Calion, Urbana, Lawson, Cooley, Lapile,
Dubach, Marion, Vienna, Felsenthal and Downsville.
LAT...LON 3263 9197 3251 9272 3336 9266 3337 9257
3332 9252 3332 9246 3327 9244 3330 9235
3329 9236 3325 9223 3321 9223 3316 9217
3316 9211 3310 9214 3301 9207 3273 9206
3273 9207 3269 9205 3271 9204 3270 9199
TIME...MOT...LOC 0521Z 225DEG 30KT 3315 9259 3268 9275
$$
FBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 11, 12:05 AM CDT, 16 minutes earlier.
Area forecast discussion, Apr 11, 12:05 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1205 AM CDT Tue Apr 11 2017 .UPDATE... The Severe Thunderstorm Watch was allowed to expire at 11 am CDT tonight. Latest radar trends exhibited storms decreasing strength, but a rogue strong to severe storms producing damaging wind gusts and/or large hail can not be ruled out for the next few hours. Have therefore removed the severe weather wording for the updated weather package. Storms should continued to push east across the ARKLATEX with a diminishing overnight into tomorrow morning. Brief moderate to heavy rainfall will still be a threat. Otherwise, forecast is largely on track. && .AVIATION... Scattered showers and thunderstorms were near all but klfk and kmlu tonight, and therefore keeping a VCTS/VCSH as well as a TEMPO group where appropriate is what this TAF cycle will show for the next several hours. Precipitation will reach kmlu and klfk overnight and have inserted VCTS and a TEMPO group respectively. Will of course amend as necessary. The expected trend for the precipitation activity is a gradual wane overnight with perhaps lingering -SHRA and brief gusty winds for a few terminals. Otherwise, VFR-MVFR CIGS will deteriorate to MVFR and possibly IFR overnight. Could also see VFR-MVFR VIS at several terminals. && PREV DISCUSSION... /issued 415 PM CDT Mon Apr 10 2017/ DISCUSSION... A quiet morning has quickly transitioned into an active afternoon with increasingly unstable conditions expanding eastward ahead of a cold front advancing across east central Texas and beginning to near our northeast Texas zones along I-30 and north into southeast Oklahoma. This is where we have already begun to see convection firing this afternoon with a few strong to severe storms advancing northeast generally along I-30. Hail has been the primary culprit thus far, and that trend will continue into the late afternoon and early evening hours with damaging wind threat becoming more likely as we go later into the evening. This threat will expand farther east to encompass the northwest half of our region including much of southwest Arkansas, extreme northwest Louisiana, and upper two thirds of northeast Texas. The general consensus among short range model progs is a linear complex will develop later this evening, thus the transition to more of a damaging wind threat. The severe threat will likely diminish after midnight as we lose the upper forcing and dynamics with the surface front stalling west of our region. Heavy rainfall does not appear to be a significant threat for our region, but we will also be monitoring the potential as well as the severe threat through this evening into the overnight hours with 1-2 inches of rainfall common for a good chunk of the region with isolated higher amounts possible. The threat of rain will continue through mid week as the front lingers before getting a secondary push southeastward on Tuesday through early Wednesday. Additional rainfall amounts are expected to be around an inch or less through early Wednesday. The rest of the week from Wednesday afternoon through Friday looks mostly dry with weak upper level ridging setting up across the region. This ridge will begin to shift east by late Friday into the weekend with the chance of showers and thunderstorms slowly creeping back into the forecast for Easter weekend ahead of the next frontal boundary. At this point, the weekend certainly doesn't look like a washout but the threat of isolated convection will exist as Gulf moisture increases and weak upper disturbances transition east in SW flow aloft. Rain chances will likely increase more so heading into early next week with the front inching closer to the region before stalling and lifting back north by the middle of next week. This will generally spell above normal temperatures for much of the forecast period with daytime highs in the 70s and 80s while overnight lows will mainly run in the 60s. && .PRELIMINARY POINT TEMPS/POPS... SHV 63 75 61 79 / 80 60 30 20 MLU 62 76 60 79 / 30 60 50 20 DEQ 59 72 56 75 / 60 40 10 20 TXK 62 70 58 76 / 80 60 20 20 ELD 62 71 59 77 / 80 60 40 20 TYR 63 74 61 78 / 80 50 20 20 GGG 63 74 61 78 / 80 50 20 20 LFK 65 78 62 82 / 80 50 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/19
Hazardous weather outlook, Apr 10, 12:11 PM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1211 PM CDT Mon Apr 10 2017 ARZ050-051-059>061-070>073-LAZ001>004-010-011-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-111715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine-Sabine- 1211 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A slight risk for severe thunderstorms will increase with mid to late afternoon heating, possibly leading to some isolated large hail. As thunderstorm coverage increases with a front approaching, clusters of thunderstorms may produce a damaging wind threat as well. The activity may merge into a broken line, but the cold front is fairly weak. The severe threat will lessen overnight as the front becomes stationary. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will be ongoing in the four state area. The severe threat will remain low as the front remains stationary into mid week before slowly washing out. The next system of any significance will begin to take shape on Easter Sunday with an approaching southwest flow as an upper storm eases off the front range of the Rockies out into the Plains. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed late today and evening. LAZ005-006-012>014-017>022-111715- Lincoln-Union-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle- 1211 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... A few isolated thunderstorms may be possible this afternoon. The evening hours will see thunderstorms continue to expand across the region up until about midnight. Movement of thunderstorm activity will slow its eastward progression and weaken as the cold front becomes stationary later tonight just west of the region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms may be ongoing in the four state area. The severe threat will remain low as the front remains stationary into mid week before slowly washing out. The next system of any significance will begin to take shape on Easter Sunday with an approaching southwest flow as an upper storm eases off the front range of the Rockies out into the Plains. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. 19
In the hours before
Special weather statement, Apr 10, 10:34 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1034 PM CDT MON APR 10 2017
OKZ077-110415-
McCurtain OK-
1034 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY
UNTIL 1115 PM CDT...
At 1033 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Cloudy, or 22 miles southeast of Clayton, moving
northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bethel, Battiest, Pickens and Ringold.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern Oklahoma.
LAT...LON 3451 9494 3440 9476 3415 9515 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 0333Z 233DEG 22KT 3431 9515
09Local storm report, Apr 10, 10:54 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1054 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL LAKEPORT 32.41N 94.71W
04/10/2017 E0.75 INCH GREGG TX AMATEUR RADIO
&&
20Local storm report, Apr 10, 11:02 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 6 SW GILMER 32.66N 95.02W
04/10/2017 E0.75 INCH UPSHUR TX AMATEUR RADIO
HAIL REPORTED IN THE PRITCHETT COMMUNITY.
&&
20Special weather statement, Apr 10, 11:21 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
1121 PM CDT MON APR 10 2017
TXZ111-112-125-126-138-110500-
Upshur TX-Harrison TX-Cass TX-Marion TX-Morris TX-
1121 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...WESTERN
MARION...NORTHWESTERN HARRISON...NORTHEASTERN UPSHUR AND SOUTHEASTERN
MORRIS COUNTIES UNTIL MIDNIGHT CDT...
At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gilmer, Ore City, Diana, Harleton, Cedar Springs, Avinger and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3294 9455 3265 9451 3265 9470 3266 9470
3265 9472 3266 9475 3264 9477 3264 9497
3282 9499
TIME...MOT...LOC 0421Z 265DEG 23KT 3274 9489
13Special weather statement, Apr 11, 12:15 AM CDT, 6 minutes before
Special Weather Statement National Weather Service Shreveport LA 1215 AM CDT TUE APR 11 2017 TXZ109>112-125-126-138-110545- Upshur TX-Harrison TX-Cass TX-Camp TX-Marion TX-Morris TX-Titus TX- 1215 AM CDT TUE APR 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CASS...MARION... NORTHWESTERN HARRISON...NORTHEASTERN UPSHUR...SOUTHERN MORRIS... SOUTHEASTERN TITUS AND SOUTHEASTERN CAMP COUNTIES UNTIL 1245 AM CDT... At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm near Gilmer, moving northeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Gilmer, Pittsburg, Daingerfield, Jefferson, Hughes Springs, Lone Star, Ore City, Diana, Cason, Jenkins, Rocky Branch, Berea, Cedar Springs, Harleton, Fairview, Avinger, Midway, Marietta, Lassater and Holly Springs. LAT...LON 3293 9511 3325 9452 3269 9421 3265 9492 TIME...MOT...LOC 0515Z 235DEG 15KT 3282 9494 FB
Special weather statement, Apr 11, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1221 AM CDT TUE APR 11 2017
ARZ073-LAZ005-006-014-110600-
Union AR-Lincoln LA-Ouachita LA-Union LA-
1221 AM CDT TUE APR 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY...UNION...
NORTHERN OUACHITA AND CENTRAL LINCOLN PARISHES UNTIL 100 AM CDT...
At 1221 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of El Dorado to 10 miles
north of Grambling. Movement was northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Ruston, El Dorado, Grambling, Norphlet, Huttig, Swartz, Farmerville,
Bernice, Sterlington, Strong, Calion, Urbana, Lawson, Cooley, Lapile,
Dubach, Marion, Vienna, Felsenthal and Downsville.
LAT...LON 3263 9197 3251 9272 3336 9266 3337 9257
3332 9252 3332 9246 3327 9244 3330 9235
3329 9236 3325 9223 3321 9223 3316 9217
3316 9211 3310 9214 3301 9207 3273 9206
3273 9207 3269 9205 3271 9204 3270 9199
TIME...MOT...LOC 0521Z 225DEG 30KT 3315 9259 3268 9275
FBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:09 PM CDT | Special Weather Statement | SHV | Gregg | 51 min |
| Apr 10, 7:13 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 47 min |
| Apr 10, 7:21 PM CDT | Tornado Warning | SHV | Gregg, Rusk, Smith | 24 min |
| Apr 10, 7:39 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Apr 10, 7:45 PM CDT | Tornado Warning | SHV | Gregg, Rusk | 30 min |
| Apr 10, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Titus | 56 min |
| Apr 10, 8:11 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 49 min |
| Apr 10, 8:16 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Rusk | 29 min |
| Apr 10, 8:24 PM CDT | Special Weather Statement | SHV | Camp, Franklin, Gregg, Titus, Upshur | 36 min |
| Apr 10, 8:46 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Titus | 44 min |
| Apr 10, 9:01 PM CDT | Special Weather Statement | SHV | Harrison | 44 min |
| Apr 10, 9:13 PM CDT | Areal Flood Advisory | SHV | Gregg, Harrison, Panola, Rusk | 2 hr |
| Apr 10, 9:13 PM CDT | Special Weather Statement | SHV | Upshur | 47 min |
| Apr 10, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | Upshur, Wood | 58 min |
| Apr 10, 9:20 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 40 min |
| Apr 10, 10:11 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Upshur | 35 min |
| Apr 10, 11:21 PM CDT | Special Weather Statement | SHV | Upshur | 39 min |
| Apr 11, 12:15 AM CDT | Special Weather Statement | SHV | Camp, Marion, Morris, Upshur | 30 min |
| Apr 11, 1:15 AM CDT | Special Weather Statement | SHV | Cass | 60 min |
| Apr 11, 1:41 AM CDT | Areal Flood Advisory | SHV | Bowie, Camp, Franklin, Morris, Titus, Wood | 2 hr |
| Apr 11, 5:08 AM CDT | Areal Flood Warning | SHV | Cass | 112 min |
| Apr 11, 5:18 AM CDT | Special Weather Statement | SHV | Nacogdoches, Panola, Shelby | 57 min |
| Apr 11, 6:55 AM CDT | River Flood Warning | SHV | Gregg | 49 hr |
| Apr 11, 7:05 AM CDT | Areal Flood Advisory | SHV | Gregg, Rusk, Smith, Upshur, Wood | 115 min |
| Apr 11, 10:02 AM CDT | River Flood Warning | SHV | Smith, Wood | 6 days |
| Apr 11, 2:18 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 6 days |
| Apr 11, 2:39 PM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 13 days |
| Apr 10, 7:36 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 54 min |
| Apr 10, 7:41 PM CDT | Tornado Warning | SHV | Bossier, Webster | 34 min |
| Apr 10, 8:31 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 59 min |
| Apr 11, 5:14 AM CDT | Special Weather Statement | SHV | Bossier | 61 min |
| Apr 10, 7:21 PM CDT | Special Weather Statement | SHV | Columbia, Lafayette | 39 min |
| Apr 10, 10:19 PM CDT | Special Weather Statement | SHV | Union | 41 min |
| Apr 10, 11:14 PM CDT | Areal Flood Advisory | SHV | Columbia, Union | 3 hr |
| Apr 11, 2:28 AM CDT | Special Weather Statement | SHV | Lafayette | 62 min |
| Apr 10, 10:34 PM CDT | Special Weather Statement | SHV | McCurtain | 41 min |
Nearby
Special Weather Statements in Louisiana, 2017Special Weather Statements in Arkansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.